Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2011, 5:12 PM EDT for Richmond County, North Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 18, 2011, 6:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 138 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:53 PM EDT | TSTM WND DMG | 2 Ene Rockingham, NC | TREE DOWN |
| Jun 18, 5:53 PM EDT | TSTM WND DMG | 3 E Rockingham, NC | TREE DOWN ON PIRATE LANE |
| Jun 18, 5:58 PM EDT | TSTM WND DMG | 1 Nw Hamlet, NC | TREE DOWN NEAR HAMLET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:38 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341
WUUS52 KRAH 182112
SVRRAH
NCC153-182215-
/O.NEW.KRAH.SV.W.0134.110618T2112Z-110618T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF TROY TO 13 MILES EAST OF MONROE...MOVING EAST AT 45 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON...
NORMAN...
ELLERBE...DIGGS...
ROCKINGHAM...DERBY...
EAST ROCKINGHAM...
HOFFMAN...HAMLET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN...
THUNDER OR LIGHTNING. TAKE COVER NOW. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE SEEKING SHELTER. GO INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 8000
3511 8006 3514 8008 3518 7986 3518 7967
3513 7958 3506 7957 3506 7950 3504 7946
3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2111Z 276DEG 40KT 3529 7999 3495 8027
$$
ELLIS3 follow-up statements
268
WWUS52 KRAH 182136
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT SAT JUN 18 2011
NCC153-182215-
/O.CON.KRAH.SV.W.0134.000000T0000Z-110618T2215Z/
RICHMOND NC-
536 PM EDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RICHMOND COUNTY...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NORMAN TO 8 MILES
NORTHWEST OF DIGGS...OR ALONG A LINE EXTENDING FROM 13 MILES
SOUTHEAST OF TROY TO 6 MILES SOUTHEAST OF WADESBORO...MOVING EAST AT
45 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELLERBE...DERBY...
ROCKINGHAM...EAST ROCKINGHAM...HAMLET...DOBBINS HEIGHTS AND HOFFMAN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
ANSON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 8000
3511 8006 3514 8008 3518 7986 3518 7967
3513 7958 3506 7957 3506 7950 3504 7946
3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2136Z 276DEG 40KT 3526 7965 3492 7993
$$
ELLIS925
WWUS52 KRAH 182201
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT SAT JUN 18 2011
NCC153-182215-
/O.CON.KRAH.SV.W.0134.000000T0000Z-110618T2215Z/
RICHMOND NC-
601 PM EDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RICHMOND COUNTY...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DERBY TO DIGGS...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF SOUTHERN PINES TO 8 MILES SOUTH
OF ROCKINGHAM...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... HAMLET...DOBBINS
HEIGHTS AND HOFFMAN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
RICHMOND COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 8000
3511 8006 3514 8008 3518 7986 3518 7967
3513 7958 3506 7957 3506 7950 3504 7946
3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2201Z 316DEG 25KT 3509 7958 3481 7978
$$
ELLIS345
WWUS52 KRAH 182211
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SAT JUN 18 2011
NCC153-182221-
/O.EXP.KRAH.SV.W.0134.000000T0000Z-110618T2215Z/
RICHMOND NC-
611 PM EDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY EXPIRES AT 615
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 7992 3485 7990 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 8000
3511 8006 3514 8008 3518 7986 3518 7967
3513 7958 3506 7957 3506 7950 3504 7946
3499 7958 3491 7956 3485 7963 3482 7962
TIME...MOT...LOC 2211Z 316DEG 25KT 3504 7952 3476 7972
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:15 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 18, 3:15 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT SAT JUN 18 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL PERSIST ACROSS THE PIEDMONT THROUGH THE WEEKEND AS HOT AND HUMID CONDITIONS SETTLE OVER THE SOUTHEAST. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION TONIGHT THROUGH SUNDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 310 PM SATURDAY... WATCHING A LONG LIVED MCS MOVING INTO THE FOOTHILLS THIS AFTERNOON. THIS CONVECTIVE SYSTEM DEVELOPED NEAR KSTL LAST NIGHT AROUND 02Z AND HAS MADE STEADY PROGRESS EAST AND SOUTHEAST TODAY. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED DURING THE PAST FEW HOURS ACROSS THE WFO GSP CWA. ATMOSPHERE ACROSS CENTRAL NC OFFERS MIXED SIGNALS FOR THE CONVECTIVE EVOLUTION OF THIS SYSTEM. MLCAPES IN RAH CWA RANGE NEAR OR SLIGHTLY MORE THAN 500 J/KG WHILE MLCAPES TO THE WEST ARE 2 OR 3 TIMES GREATER. LOW LEVEL LAPSE RATES ARE IMPRESSIVE IN CENTRAL NC BUT DEW POINTS ARE SLIGHTLY LOWER THAN ACROSS THE FOOTHILLS. LOW AND MID LEVEL WINDS DECREASE FROM WEST TO EAST. RECENT ANALYSIS AND FCST DATA OVER THE FOOTHILLS NOTES BULK SHEAR OF 30 KTS OR SO WHILE SHEAR IS CLOSER TO 10-15 KTS IN CENTRAL NC PER RECENT AMDAR AIRCRAFT SOUNDINGS AT KRDU. MULTIPLE HIGH RESOLUTION WRF SIMULATIONS SUGGEST THAT THE MOST ACTIVE PORTION OF THE MCS WILL SHIFT SE ACROSS SOUTH CAROLINA AND SOUTHERN NORTHERN CAROLINA WITH PERHAPS A MINIMUM IN CENTRAL NC. RECENT RADAR TRENDS AND REPORTS SUGGEST THAT THE LINE IS REFORMING EAST OF THE MOUNTAINS AND WILL IMPACT THE WESTERN CWA THIS AFTERNOON. WHILE SOME DECREASE IN CONVERGE AND INTENSITY IS POSSIBLE LATER THIS EVENING AS THE LINE MOVES INTO A MORE STABLE AIR MASS...HIGH CHANCE/LIKELY POPS ARE WARRANTED IN THE WEST. WILL FOLLOW THIS SYSTEM ACROSS THE CWA LINEARLY THIS EVENING AND KEEP GREATEST POPS IN THE WEST AND SOUTHWEST. A SEVERE THUNDERSTORM WATCH IS ONGOING TO OUR WEST AND POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EXISTS THIS EVENING WITH THE MAIN THREAT FROM DAMAGING WINDS. LOWS TONIGHT SHOULD RANGE BETWEEN 68 AND 74 DEGREES. ANOTHER ROUND OF THUNDERSTORMS APPEARS LIKELY ON SUNDAY AS A SFC BOUNDARY DROPS INTO SOUTHERN VA AND ANOTHER ROUND OF DISTURBANCES MOVE TOWARD THE REGION IN THE WEST/NORTHWEST FLOW ALOFT. A GOOD PART OF CENTRAL NC IS IN A SLIGHT RISK AGAIN ON SUNDAY WITH A GROWING THREAT OF DAMAGING WINDS. ATMOSPHERE LOOKS MORE UNSTABLE ON SUNDAY AS DEW POINTS REACH INTO THE MID 60S TO AROUND 70 WITH TEMPERATURES REACHING THE MID 90S IN MANY LOCATIONS. -BLAES && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 250 PM SATURDAY... POTENTIAL FOR CONVECTIVE DISTURBANCES MOVING NORTHWEST TO SOUTHWEST ACROSS VA/NC WILL CONTINUE INTO MONDAY...THOUGH THE UPPER RIDGE WILL BEGIN TO BUILD BACK ACROSS THE REGION MORE EARNESTLY BY TUESDAY. MODELS SHOW A WEAK SURFACE WAVE DEVELOPING OVER NORTHEAST NC AND SOUTHWEST VA BY MONDAY MORNING AND THEN MOVING QUICKLY OFFSHORE. THIS MAY ALLOW A BRIEF BACKDOOR BOUNDARY TO SLIP INTO NORTHEAST NC. HOWEVER..SOUTHWESTERLY FLOW SHOULD RESUME BY MIDDAY...ALLOWING MOST AREAS TO DESTABILIZE AS PW VALUES HOVER BETWEEN 1.5 AND 2 INCHES. CONVECTIVE IMPULSE INFRINGING ON THE CWA FROM THE NW LATER IN THE DAY MAY BRING ANOTHER ROUND OF SCATTERED CONVECTION MONDAY AFTERNOON INTO THE EARLY OVERNIGHT HOURS...BUT CONFIDENCE IS LOW BASED ON RECENT INABILITY OF MODELS TO HANDLE THESE MESOSCALE PERTURBATIONS. HIGHS LIKE TO BE HELD DOWN SLIGHTLY IN THE NORTHEAST DUE TO AFOREMENTIONED BOUNDARY...BUT LOW LEVEL THICKNESSES RISING ABOVE 1420M SUPPORTS HIGHS IN THE LOW TO MID 90S. LOWS MONDAY NIGHT AROUND 70. THE UPPER RIDGE WILL BUILD OVER THE CAROLINAS TUESDAY AND WEDNESDAY...AS LOW LEVEL THICKNESS FORECASTS CONTINUE TO RISE ABOVE 1430M OR AS HIGH AS 1440M. HIGHS IN THE MID AND UPPER 90S...MAYBE 100...SEEM POSSIBLE GIVEN THE MODEL TRENDS TOWARD THIS COMMON SOLUTION. DEW POINTS IN THE MID AND UPPER 60S...PROVIDED WEAK MIXING OCCURS...WILL PUSH HEAT INDICES INTO THE 99-103 RANGE IN THE EAST. CONVECTIVE CHANCES LOOK VERY SLIM WITH THE RIDGE AXIS OVERHEAD...THROUGH WEDNESDAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... A PROGRESSIVE UPPER TROUGH MOVING THROUGH THE NORTHERN US WILL BREAK THE UPPER RIDGE DOWN BY THE END OF THE WEEK. HOWEVER...QUESTIONS STILL REMAIN AS TO HOW QUICKLY AN ASSOCIATED COLD FRONT WILL PROGRESS EAST ACROSS THE MOUNTAINS...AND ALSO HOW MUCH IF ANY PRECIP CAN BE EXPECTED. FORECAST WILL SHOW INCREASING POPS THURSDAY THROUGH SATURDAY AS THE FLOW BECOMES MORE FAVORABLE FOR DIURNAL CONVECTION. HIGHS GENERALLY 89-94 EACH DAY. LOWS AROUND 70 STILL. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 145 PM SATURDAY... VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL ACROSS CENTRAL NC THROUGH EARLY SUNDAY AFTERNOON. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON/EVENING. CONFIDENCE IS INCREASING THAT THE GREATEST CHANCES OF THUNDERSTORMS WILL BE ACROSS THE NW PIEDMONT TAF LOCATION (KINT AND KGSO) BETWEEN 20Z AND 02Z AS A LINE OF ONGOING THUNDERSTORMS PUSHES SOUTHEAST ACROSS THE APPALACHIAN MTNS. OUTSIDE OF CONVECTION...EXPECT SCT TO OCCASIONALLY BKN CLOUDS WITH BASES AROUND 5-6KT THROUGH THIS EVENING AND PERIODS OF BKN MID AND HIGH LEVEL CONVECTIVE DEBRIS CLOUDS THROUGH SUNDAY AFTERNOON. LOOKING FURTHER AHEAD FROM SUNDAY INTO WEDNESDAY...EXPECT A PERIOD OF HOT AND MAINLY VFR CONDITIONS AS AN UPPER LEVEL RIDGE BUILDS INTO THE REGION. A MAINLY AFTN OR EVENING SHOWER OR THUNDERSTORM IS POSSIBLE THROUGHOUT THE PERIOD. -BLAES && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...SMITH LONG TERM...SMITH AVIATION...BLAES
Hazardous weather outlook, Jun 18, 3:53 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EDT SAT JUN 18 2011 NCZ009>011-026>028-042-043-078-088-089-192000- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE- CUMBERLAND-SAMPSON- 353 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS WILL HAVE STRONG WIND GUSTS...ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105 DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007-008-021>025-038>041-073>077-083>086-192000- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND-SCOTLAND-HOKE- 353 PM EDT SAT JUN 18 2011 ...SEVERE THUNDERSTORM WATCH 502 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE WESTERN PIEDMONT AND TRIAD AREA THIS AFTERNOON WILL PROGRESS EAST INTO THE CENTRAL PIEDMONT THIS EVENING. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT FROM THIS LINE OF STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES WILL CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S TO AROUND 105 DEGREES...HIGHEST OVER THE SOUTHERN PIEDMONT...SANDHILLS...AND COASTAL PLAIN OF NC...TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 18, 4:08 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT SAT JUN 18 2011
NCZ021-022-038-039-182100-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
408 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 500 PM EDT...
AT 407 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER HUNTSVILLE...OR ABOUT 7 MILES SOUTHWEST OF EAST
BEND...MOVING EAST AT 35 MPH. THSE STORMS WILL CROSS FORSYTH AND
NORTHERN DAVIDSON COUNTIES INCLUDING THE WINSTON-SALEM AREA BETWEEN
430 AND 5 PM.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3612 8050 3612 8046 3614 8044 3627 8045
3625 7978 3572 7984 3590 8038 3596 8038
3599 8043 3601 8042 3606 8047 3604 8049
3604 8050 3608 8052
TIME...MOT...LOC 2007Z 279DEG 29KT 3613 8056
WSSSpecial weather statement, Jun 18, 4:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SAT JUN 18 2011
NCZ038-039-073-074-083-084-182130-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-RICHMOND-STANLY-
435 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
RANDOLPH...MONTGOMERY...DAVIDSON AND ANSON COUNTIES THROUGH 530 PM
EDT...
AT 433 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS 16 MILES NORTHWEST OF LOCUST...OR ABOUT OVER
CONCORD...TO HIGH ROCK LAKE...MOVING EAST AT 40 MPH.
THESE STORMS WILL AFFECT THE LEXINGTON AREA BY 445 PM....AND
ALBEMARLE SHORTLY AFTER 5 PM.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THIS EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3550 8031 3551 8019 3558 8021 3568 8034
3571 8033 3572 8042 3574 8046 3578 8047
3586 8042 3585 8039 3587 8042 3591 8037
3578 7982 3506 8000 3515 8029 3519 8029
3517 8035 3522 8049
TIME...MOT...LOC 2033Z 276DEG 38KT 3539 8062
WSSLocal storm report, Jun 18, 5:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG FINGER 35.38N 80.37W
06/18/2011 STANLY NC 911 CALL CENTER
SEVERAL TREES DOWN
&&
EVENT NUMBER RAH1100784
BLAESLocal storm report, Jun 18, 5:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG LOCUST 35.26N 80.43W
06/18/2011 STANLY NC 911 CALL CENTER
NUMEOUS TRESS DOWN
&&
EVENT NUMBER RAH1100785
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:08 PM EDT | Special Weather Statement | RAH | Forsyth | 52 min |
| Jun 18, 4:35 PM EDT | Special Weather Statement | RAH | Davidson, Stanly | 55 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 40 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 47 min |
| Jun 18, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Montgomery, Randolph | 57 min |
| Jun 18, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 62 min |
| Jun 18, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 58 min |
| Jun 18, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore, Randolph | 56 min |
| Jun 18, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 16 min |
| Jun 18, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 50 min |
| Jun 18, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 49 min |
| Jun 18, 6:07 PM EDT | Special Weather Statement | RAH | Granville, Person | 53 min |
| Jun 18, 6:11 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 64 min |
| Jun 18, 6:22 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 53 min |
| Jun 18, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person, Wake | 51 min |
| Jun 18, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 64 min |
| Jun 18, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 54 min |
| Jun 18, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 61 min |
| Jun 18, 7:47 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wayne, Wilson | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.